Alert archive / New York / Storm Warnings in 2023
Storm Warning 1, NWS New York, NY
NWS New York, NY issued this storm warning at Dec 10, 2023, 3:35 AM EST. It took effect at Dec 10, 2023, 1:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2023, 3:35 AM EST (08:35 UTC)
- In effect from
- Dec 10, 2023, 1:00 PM EST
- Expired
- Dec 11, 2023, 3:25 AM EST
- In force
- 14 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
850 WHUS71 KOKX 100835 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 335 AM EST Sun Dec 10 2023 ANZ332-340-345-350-353-102145- /O.UPG.KOKX.SR.A.0001.231210T2100Z-231211T1100Z/ /O.NEW.KOKX.SR.W.0001.231210T1800Z-231211T1600Z/ Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 335 AM EST Sun Dec 10 2023 ...STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST MONDAY... * WHAT...Southwest winds 30 to 40 kt with gusts up to 50 kt and seas 12 to 17 feet on the ocean waters expected. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm, Long Island Sound East of the Mouth of the Connecticut River, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 1 PM this afternoon to 11 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ355-102145- /O.EXB.KOKX.GL.W.0020.231210T1800Z-231211T2300Z/ /O.UPG.KOKX.SR.A.0001.231210T2100Z-231211T1100Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 335 AM EST Sun Dec 10 2023 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST MONDAY... * WHAT...West winds 25 to 35 kt with gusts up to 45 kt and seas 7 to 12 feet expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 1 PM this afternoon to 6 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-335-338-102145- /O.EXT.KOKX.GL.W.0020.231210T1800Z-231211T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 335 AM EST Sun Dec 10 2023 ...GALE WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST MONDAY... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 3 to 6 feet expected. * WHERE...Long Island Sound west of the Orient Point and the Connecticut River, and New York Harbor. * WHEN...From 1 PM this afternoon to 6 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
2 follow-up statements
786 WHUS71 KOKX 102029 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 329 PM EST Sun Dec 10 2023 ANZ331-335-338-355-111600- /O.CON.KOKX.GL.W.0020.000000T0000Z-231211T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 329 PM EST Sun Dec 10 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST MONDAY... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 feet on the ocean, and 3 to 5, locally up to 6 feet on LI Sound. * WHERE...Long Island Sound west of the Orient Point and the Connecticut River, New York Harbor, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 PM EST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ332-340-345-350-353-111600- /O.CON.KOKX.SR.W.0001.000000T0000Z-231211T1600Z/ Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 329 PM EST Sun Dec 10 2023 ...STORM WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... * WHAT...Southwest winds 30 to 40 kt with gusts up to 50 kt and seas 9 to 14 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm, Long Island Sound East of the Mouth of the Connecticut River, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 11 AM EST Monday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
766 WHUS71 KOKX 110825 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 325 AM EST Mon Dec 11 2023 ANZ332-340-345-350-353-112130- /O.CAN.KOKX.SR.W.0001.000000T0000Z-231211T1600Z/ /O.EXB.KOKX.GL.W.0020.000000T0000Z-231211T2200Z/ Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 325 AM EST Mon Dec 11 2023 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...West winds 20 to 30 kt with gusts up to 45 kt and seas 11 to 16 feet on the ocean waters. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm, Long Island Sound East of the Mouth of the Connecticut River, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-335-338-355-112130- /O.EXT.KOKX.GL.W.0020.000000T0000Z-231211T2200Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 325 AM EST Mon Dec 11 2023 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 feet on the ocean waters. * WHERE...Long Island Sound west of the Orient Point and the Connecticut River, New York Harbor, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 5 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Dec 10, 1:03 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Dec 10, 1:03 AM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service New York NY
103 AM EST Sun Dec 10 2023
.SYNOPSIS...
High pressure over the western Atlantic will continue to gradually
move eastward, while a strengthening frontal system over the mid
section of the country tracks east. A strong cold frontal passage
will occur late Sunday night into Monday morning, with low pressure
deepening along it as it tracks into Canada on Monday. Strong high
pressure building to to the south on Tuesday will flatten out,
allowing a cold front to approach Tuesday night and pass through
late Tuesday night or Wednesday morning. Another strong high
will then build from the west for later in the week, then shift
off the New England coast Saturday night.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A warm front will be nearby this evening and shift north through
the night, with increasing clouds, also isolated showers across
Long Island this evening, and patchy fog across eastern Long
Island/CT this evening and elsewhere overnight. Isentropic
lift with increasing low level moisture may result in some
additional light rainfall in a few spots overnight. Low temps
should be above normal due to cloud cover and WAA.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
A 500 mb trough digs in to our west on Sunday, then lifts
during the day Monday with its axis shifting through the
forecast area Monday evening. At the surface, a strong cold
front approaches us on Sunday and passes through during Sunday
night. While it's passing through, an area of low pressure
develops along the front, passing through or nearby the forecast
area before rapidly deepening to our NE.
Rain chances ramp up through the day with the entire forecast
area likely seeing rain by the end of the afternoon. The rain
could be heavy at times as early as the afternoon as per latest
CAM reflectivity, with this potential lasting into the night.
The heavy rain potential comes from a developing strong low
level jet combining with deep synoptic lift aloft and an
anomalously moist air mass. Some models continue to show some
elevated instability, so with deep lift, will keep in an
isolated thunderstorm in the forecast. Models continue to favor
eastern areas for the higher total rain amounts, as the llj will
be stronger here, and forcing/convergence near the deepening
low center will be passing through or nearby. Further
enhancement may occur in parts of CT due to speed convergence on
a southerly flow. The flood watch has been extended to include
eastern Suffolk County as the trend for heavier rain totals
remains focused more over eastern sections. See the hydrology
section below for more details.
Regarding winds for this event, for several days now, 925mb
winds continue to be progged reach 60-80 kt over roughly the
eastern half of the forecast area Sunday night. Even by late
afternoon, they're progged at 50-60 kt. There will be a low
level inversion, but not particularly strong. Especially with
the threat of convectively enhanced downpours and models showing
50-60kt winds below the inversion at 1000 ft, there is an
increased threat of seeing wind gusts reaching high wind warning
thresholds in some areas. Thinking about 60-70% of the 925 mb
jet could mix down. Complicating this is that there could be a
couple hours of a lull in the winds as low pressure takes shape
along the developing low nearby or just off to our south. There
could be a pretty sharp east to west gradient where winds could
get to at least wind advisory criteria. There also could be a
timing offset on when the potential convective downpours could
occur with the strongest winds aloft. Therefore do not have the
confidence at this time to upgrade to a high wind warning for
the zones currently under a watch. There is a possibility that
the threat will be more focused over Long Island, and not so
much for Brooklyn and Queens. Will however maintain the watch
for the time being. However, after collaboration with WFO BOX,
have enough confidence to go with a wind advisory along portions
of the CT Coast.
Rain chances continue into Monday even behind the front as the
flow aloft remains cyclonic and we'll be within the right
entrance region of an upper jet streak. Some cold air wraps in
behind the front, and may cause a mix of rain and snow well NW
of the city in the morning. Little to no snow accumulation
expected. Remaining breezy through the day as we dry out for the
afternoon. Highs generally in the 40s.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Quasi-zonal flow aloft in the wake of one departing trough on
Tue will give way to another northern stream trough on
Wednesday, which should drive a cold front through either late
Tuesday night or Wednesday morning. Confluent mid level flow
after this trough passage, followed by ridging aloft Fri-Sat,
will then maintain strong sfc high pressure over the area, with
perhaps a weak intervening cold frontal passage Friday night. A
storm system to the west should hold off until just after the
forecast period, with some increase in high/mid cloud cover Sat
into Sat night.
Forecast follows the NBM for the most part given close enough
NWP model guidance agreement during this time frame, with only
minor adjustments. Fair wx should prevail through the period,
with only slight chance (20%) PoP for late Sat night. Near
normal temps Tue- Wed, and a little below normal Wed night-Thu
after the cold frontal passage, should moderate to a few degrees
above normal Fri-Sat via ridging sfc and aloft.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
High pressure moves offshore tonight, while a strengthening
frontal system approaches Sunday and crosses the region Sunday
Night.
IFR/MVFR conditions become more widespread late tonight into
Sun AM push. SHRA chances increase during the mid morning, with
IFR/LIFR in +SHRA expected Sun aft into Sun Night. Isolated TSRA
possible.
Light southerly flow tonight. Southerly flow will increase
through Sunday afternoon, with southerly gusts 35 to 45 kt
likely at the coastal terminals for the late aft/evening push.
Highest gusts for KJFK/KISP/KGON.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
MVFR conditions likely, IFR possible for morning push. Scattered
rain showers possible for morning push. +SHRA with IFR/LIFR
conds and gusts 35 to 40 kt likely for evening push. Isolated
TSRA possible for aft/eve push as well. LLWS w/ S winds of
50-60kt at 2kft for coastal terminals in aft/eve.
OUTLOOK FOR 06Z SUNDAY THROUGH THURSDAY...
Sunday night: IFR, with +SHRA. Isolated TSRA possible. S winds
25-35G30-45kt for coastal terminals, strongest for eastern
terminals. A peak gust up to 50 kt possible at KISP/KGON. LLWS
with S winds of 50-60kt@2kft for coastal terminals in the
evening. FROPA to NW winds 15g25kt btwn 03-05z for western
terminals and 9-12z for eastern terminals
Monday: MVFR or lower for AM push in RA/SN mix for western
terminals. VFR in afternoon. W-WNW winds 20-25G30-40kt.
Tuesday: VFR. SW gusts 15-20 kt in the afternoon.
Wednesday: VFR. W to NW gusts 15-25 kt in the afternoon.
Thursday: VFR.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Winds and seas should ramp up quickly during Sunday with SCA
cond quickly going to gales by late in the day/early evening.
After collaboration with the surrounding offices, have
maintained a Storm Watch where it has existed, but was
confident enough to convert the Gale Watches to Gale Warnings.
Gales are expected to continue through Monday, and possibly
linger into Monday evening for these zones. Gales would also
prevail elsewhere Monday into Monday night. Ocean seas are
likely build to 10-16 feet during this time with waves over 5 ft
across portions of eastern Long Island Sound.
Longer term, SCA cond expected for the most part. Hazardous
ocean seas 5-8 ft Tue AM should subside to 4-6 ft by
afternoon, then remain at those levels into at least Wed night.
Meanwhile W flow gusting up to 25 kt on all waters Tue night,
should shift NW by Wed morning after a cold frontal passage.
Gusts could peak at 30 kt on the ocean Wed night. Lingering
25-kt gusts are possible on the ocean and the open Sound waters
into daytime Thu.
&&
.HYDROLOGY...
A flood watch remains in effect for the entire area. Between 2-3
inches of rain is likely Sunday into Monday morning. Locally
higher amounts in excess of 3 inches are possible - potentially
up to 4-5 inches in parts of southern Connecticut. Widespread
urban and poor drainage flooding is likely, with some areas of
more significant flooding possible, including the flooding of
some rivers and streams. Heavier downpours will be possible as
early afternoon, but impacts are more likely later afternoon
into the night.
&&
.TIDES/COASTAL FLOODING...
A strong cold front will bring increasing S flow late Sunday
into Sunday night. The system brings potential for minor coastal
flooding with the Monday morning high tide cycle. Winds quickly
shift to the W-NW late Sunday night/early Monday morning, which
will help keep water levels down during times of high tide.
That said, latest Stevens NYHOPS 95th percentile numbers and
taking into account wave runup on south facing coastlines
suggest some potential for the CT coastline and the forks of
Long Island to touch minor thresholds.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from this afternoon through late tonight for
CTZ005>012.
Wind Advisory from 6 PM this evening to 6 AM EST Monday for
CTZ010>012.
NY...Flood Watch from this afternoon through late tonight for
NYZ067>075-078>081-176>179.
High Wind Watch from this afternoon through late tonight for
NYZ075-078>081-176>179.
NJ...Flood Watch from this afternoon through late tonight for
NJZ002-004-006-103>108.
MARINE...Gale Warning from 4 PM this afternoon to 6 PM EST Monday for
ANZ331-335-338.
Storm Watch from this afternoon through late tonight for
ANZ332-340-345-350-353-355.
&&
SYNOPSIS...JC/BG
NEAR TERM...JC/BG
SHORT TERM...JC
LONG TERM...BG
AVIATION...NV
MARINE...JC/BG
HYDROLOGY...JC/BG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 9, 4:07 PM EST, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service New York NY 407 PM EST Sat Dec 9 2023 CTZ005>009-NJZ002-004-006-103>108-NYZ067>074-101100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)- 407 PM EST Sat Dec 9 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-078>081-176>179-101100- Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk- Southwest Suffolk-Southeast Suffolk-Northern Queens-Northern Nassau- Southern Queens-Southern Nassau- 407 PM EST Sat Dec 9 2023 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ010>012-101100- Southern New Haven-Southern Middlesex-Southern New London- 407 PM EST Sat Dec 9 2023 ...FLOOD WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... ...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 6 AM EST MONDAY... This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ332-340-345-350-353-355-101100- Long Island Sound East of the Mouth of the Connecticut River- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 407 PM EST Sat Dec 9 2023 ...STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Watch. Gales will be likely on all waters late Sunday into Monday. A Storm Watch will be possible on the eastern ocean, but low confidence at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-335-338-101100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 407 PM EST Sat Dec 9 2023 ...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 6 PM EST MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Gales will be likely on all waters late Sunday into Monday. A Storm Watch will be possible on the eastern ocean, but low confidence at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:31 AM EST | High Wind Warning | OKX | Suffolk | 24 hr |
| Dec 10, 2:33 PM EST | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 2 hr |
| Dec 10, 5:43 PM EST | Coastal Flood Statement | OKX | Nassau, Queens, Suffolk, Westchester | 17 hr |
| Dec 10, 3:05 PM EST | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 99 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.